Hi Funnyface Nice to hear from you again. I was put on denosumab about 3 months after starting exemestane which tends to make your bones brittle. I have achy joints but have never known which of denosumab, calcium or exemestane is responsible, maybe all 3. I had 2 bone mets when I started.
I just have the one met at L4 and have the denusomab jab every 4 weeks and take 1 adcal a day. I have a phobia about teeth so regularly have nightmares about ONJ but apart frm that (LOL) I don't have any side effects from the treatment itself.
Carolyn, My onc had said if I didn't want to do the denosumab to increase my calcium to 2 daily. I never have many problems with medications, but if I do its often some simple medicine that gives me a problem! I took the second calcium I hurt everywhere (worse than I already do) and severe stomach ache. The one tablet doesn't bother me! I also had a rough time with metformin, very sick on it. I have to take extended release. Yet, I can count on one hand how many times I've had to take an anti-nausea for chemo. Crazy! I was just wondering if people with just one or 2 bone mets take the bone strengthened or if oncologist wait til you have more. I did a bone density test when I started metronome, but they haven't checked it since. Maybe, I should have that checked. FF
Sorry to hear you're having problems with your teeth, hope you get it sorted soon. Touch wood I have been ok with my teeth in the last 4 years that I have been taking denosumab - I call it my wonder juice, it seems to keep my bone mets stable, shame the liver ones have to spoil the party
Take care everyone, all the best with your treatments. I have started eribulin today so fingers crossed this works for longer than kadcyla (5 cycles).....
Love Helen x
Ouch! I hurt just reading about your teeth problems ladies! I have never had strong teeth. Mouth full of root canals and crowns! One tooth had two root canals, which I didn't even know they did! Last year I lost 3 molars all in different sections of my mouth. Luckily you can't see them when I smile. My oncologist suggested denosumab for my one bone met last summer. I refused bc of my teeth. Also the bone has been stable for years and somehow no one had even told me I had it for years. Curiosity question here.How long do you have to be off denosumab to have dental work? Also do you bone met girls think I was crazy not to take the injections with one bone met. The bone met is in my spine at T-11! I don't want my spine to crumble or anything bc I didn't do the bone jab.
Hi Caroline and everyone else.
it must be that time of year, I was chomping away on a lovely strawberry bonbon at the weekend and found a very large filling embedded in it! That will teach me, but I'm not really a chocolate fan unlike you!!
Well went to have my 7th denosumab on Monday and they postponed so that I can have the filling replaced! But then in checking found my calcium levels too low to administer anyhow. Now on double doses of calcium!
Have you ever had low calcium levels?
Anyhow not a wasted journey still had my faslodex injections. Now got the usual sore buttocks!!
Im a bit washed out at the moment I think that it's finally hit home my SBC, feeling very fed up, visited GP whos prescribed anti depressants and sleeping pills for a month to help get me back on track,.
The hardest thing is looking ok, mind ok and wanting to do stuff, like work, gardening and outside stuff (we moved to a small holding 6 months prior to my SBC diagnosis) but body not cooperating!
Im hoping this is only a blip and things will pick up once the sun shines!
Any advice would be appreciated! I've just bought a summerhouse so that I can sit outside even when a bit chilly, hoping that once it's up in about 3 weeks it will cheer me up.
sorry for the long post.
love to all
Hi Carolyn sorry you have tooth trouble.i hate going to the dentist too. I might be starting denosumab soon when bone scan results come in.could I ask what side effects you get from the injection?i need a broken tooth and root removed in hospital (7th march).once on denosumab can you have dental fillings etc .the list of side effects worries me especially the joint/bone aches as I am on letrozole and getting terrible stiffness in joints/aches in bones so couldn't bear it getting any worse.take care Didi
FF...,will miss you. Have a good rest and come back to ys as soon as you can.take care..lots if love, x
Pippin, I have calcichew tablets..I will check what's in them. They are quite big and I prepare to swallow rather than chew them,although when I was in hospital the nurse made me chew them as the ingredients are released quicker and better??.x
Pippin, i too have been thinking sabiut this stuff for a while but want ghe right stuff from a reputable place...are you orepared to share yoyr source? You can pm me if you feel able to.x
Hello Maldives, sorry to read you are suffering with nausea. Did the hospital give you any pills for that? If not, I should ask for some.
Carolyn, you sound chirpy this morning! I have several drawers like that, not just one! However, I do still have all my cutlery - apart from 1 teaspoon, which I think I must have chucked away with a yoghurt pot years ago!
Ladybird, so glad the MacMillan Nurse is so good - it's wonderful feeling that someone cares enough to go the extra mile for your wife.
Hello B, glad you had a lovely week in Dorset -reminiscing is great, isn't it?
That's a bit extreme of the hospital, isn't it? Over a month and a half postponement! And that's two whole months from today! No wonder you are upset. I sometimes wonder if they realise how much it affects all of us anxiety-wise.
Edited to add: Yes, looking forward to next Friday!
Hope you are enjoying the weekend and the warm weather. I managed to get out and potter in the garden this afternoon which was great.
I'm a bit late to the debate about cannabis oil but thought you might be interested to read this informative article on the Cancer Research website and make up your own minds - http://scienceblog.cancerresearchuk.org/2012/07/25/cannabis-cannabinoids-and-cancer-the-evidence-so-...
Hi Janette It'll be hard for a bit without your little girl but when you do see her again it will be great. I remember thinking how wonderful it was to have grown up children when they took their first steps out into the world.
Maldives - glad to hear you are feeling well and coping with cape (mostly)
I've been on a nostalgic trip to Dorset where I used to live with husband, daughter and grandchildren, a great week. When i got home I found a letter from the hospital postponing my 6 monthly appointment with the onc from March 1 until April 19! I'd been psyching myself up, now feel at rock bottom. He had said exemestane would work for 12 - 18 months, well the 18 months is almost up.
Hey FF. We will all miss you but take your time - or just come back to let off steam - we will all understand whatever you want to do.
Take care and don't get snowed in.
Have you tried the Ad-Cal caplets? You can get them on prescription rather than the chewable ones (which I hate but the way and why I get the caplets) They don't seem to have soya listed and don't need sweetners added as you don't chew them, you just take them with water, but do still have a few additives you may want to check out. You can find the list of ingredients if you check online for the caplets. I don't think they are regularly prescribed as they are more expensive than the usual chewable ones but you would be able to get them from your GP or oncologist.
Has anyone found a calcium and vitamin D tablet that doesn't contain soya or other nasties? There seems to be a lot of sweetners and E additives which I am not keen on though I have to take them as really need the calcium and vit D.
Hello Ladies, I want to wish you all well over the weekend and the next week! I'm taking a break for a bit! I'm OK just feel stressed! I will return! FF
this one comes up every now and then on the forum, the moderators dont like it because
here its an'illegal substance' but for what its worth, there seems to be some anecdotal evidence that it helps with pain. I think gps can prescribe it...but dont seem to like prescribing it!
Do be careful to check the source Maldives, some people have bought it online and found it wasnt what it should have been....or its contaminated xx
Hi Carolyn52, on zoladex and letrozole. Had mri, ct and bone scan for the spine and ruled out compression or fractures. I'm thinking that it's the letrazole as didn't have any pains before I started this... 😩
It just sucks... sorry... feeling sorry for myself today...
Hi girls - agree with Carolyn and hope everyone is getting some chocs ❤️❤️🌹🌹
on a more serious note, i'm on letrazole and last weekend ended up with an accute bwck spasm that meant 3 days in hospital until i could move on my own again. Doc seems to think that it is due to some met on my spine but have also read that muscle pain could be a side effect of the letrozole. Anyone else experienced the same?